Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at May 10, 2012, 4:21 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at May 11, 2012, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 4:21 PM CDT (21:21 UTC)
- In effect from
- May 11, 2012, 7:00 AM CDT
- Expired
- May 11, 2012, 3:29 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555 WGUS64 KLCH 102121 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 PM CDT THU MAY 10 2012 ...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY... .A LARGE SLOW MOVING UPPER LEVEL SYSTEM WILL MOVE EAST THROUGH THE WEEKEND. SEVERAL DISTURBANCES ACCOMPANYING THE SYSTEM WILL CROSS THE AREA FRIDAY INTO SATURDAY. AMPLE MOISTURE OVER THE AREA...COMBINED WITH THE SLOW MOVEMENT OF THE SYSTEM...WILL LEAD TO MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL FRIDAY INTO SATURDAY. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110530- /O.NEW.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 421 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE... LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * FROM FRIDAY MORNING THROUGH SATURDAY EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE BEGINNING FRIDAY AND CONTINUING THROUGH SATURDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...RAIN RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. * DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS AND BAYOUS ACROSS THE AREA MAY FLOOD WITH SIGNIFICANT PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS POSSIBLE. FLOODING COULD BE POSSIBLE BY EARLY NEXT WEEK ON SOME OF THE LARGER RIVERS DUE TO THE EXPECTED RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 24
3 follow-up statements
737 WGUS64 KLCH 110131 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 831 PM CDT THU MAY 10 2012 ...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY... .A LARGE SLOW MOVING UPPER LEVEL SYSTEM WILL MOVE EAST THROUGH THE WEEKEND. SEVERAL DISTURBANCES ACCOMPANYING THE SYSTEM WILL CROSS THE AREA FRIDAY INTO SATURDAY. AMPLE MOISTURE OVER THE AREA...COMBINED WITH THE SLOW MOVEMENT OF THE SYSTEM...WILL LEAD TO MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL FRIDAY INTO SATURDAY. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111300- /O.CON.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 831 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT FRIDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER... SOUTHERN NEWTON AND TYLER. * FROM 7 AM CDT FRIDAY THROUGH SATURDAY EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE BEGINNING FRIDAY AND CONTINUING THROUGH SATURDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...RAIN RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. * DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS AND BAYOUS ACROSS THE AREA MAY FLOOD WITH SIGNIFICANT PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS POSSIBLE. FLOODING COULD BE POSSIBLE BY EARLY NEXT WEEK ON SOME OF THE LARGER RIVERS DUE TO THE EXPECTED RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
633 WGUS64 KLCH 110955 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CDT FRI MAY 11 2012 ...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY... .A STATIONARY WARM FRONT EXTENDS SOUTHEAST THROUGH GALVESTON TO GULF POINT 24N 88W THIS MORNING. A WEAK FRONTAL-WAVE LOW WILL FORM OVER THE UPPER TEXAS COASTAL WATERS BY EARLY MORNING SATURDAY...BEFORE MOVING ONSHORE NEAR CAMERON BY EARLY AFTERNOON SATURDAY. RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...TAPERING OFF FROM WEST-TO-EAST ON SATURDAY.. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 112215- /O.CON.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 455 AM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER... SOUTHERN NEWTON AND TYLER. * THROUGH SATURDAY EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TODAY AND TONIGHT...TAPERING OFF FROM WEST-TO-EAST ON SATURDAY. AVERAGE RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE EXPECTED. LOCAL AMOUNTS FROM 4 TO 6 INCHES ARE POSSIBLE IN THE STRONGER SHOWERS. * DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS AND BAYOUS ACROSS THE AREA MAY FLOOD. PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
435 WGUS64 KLCH 112029 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 329 PM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... .AREAS OF SHOWERS AND THUNDERSTORMS LATER TONIGHT WILL BRING AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ACROSS THE REGION. BUT IT IS NOT EXPECTED TO CAUSE FLOODING AND THE WATCH HAS BEEN CANCELLED. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 112130- /O.CAN.KLCH.FF.A.0004.000000T0000Z-120513T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 329 PM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS HAS BEEN CANCELLED. AREAS OF SHOWERS AND THUNDERSTORMS LATER TONIGHT WILL BRING AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ACROSS THE REGION. BUT IT IS NOT EXPECTED TO CAUSE FLOODING AND THE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 10, 12:29 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 10, 12:29 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1229 PM CDT THU MAY 10 2012 .AVIATION... VFR THRU THE AFTN INTO THE EVE HRS. CLOUDS TO MOVE INTO THE REGION AHEAD OF AN UPR LVL LOW OVER WEST TEXAS THAT IS PROGD TO MOVE EWRD THRU THE NEXT 24 HRS. VFR BECMG MVFR LATE TNGHT. && .PREV DISCUSSION... /ISSUED 1040 AM CDT THU MAY 10 2012/ DISCUSSION... COOL AND DRY CONDITIONS NOTED ACRS THE REGION...WITH LOWS THIS MORNING IN THE UPPER 50S TO LOWER 60S FOR MUCH OF THE AREA. UNDER SUNNY SKIES...TEMPS HAVE RISEN TO THE MID 70S AS OF 10 AM. HIGH PRESSURE RIDGING OVER THE MID AND LOWER MS VLY WILL MOVE EAST TODAY...ALLOWING WINDS TO BECOME MORE SELY AND MOISTURE TO RETURN BY THIS AFTN. WILL SEE MID AND HIGH CLOUDS...FM CONVECTION ACRS S TX...INCREASING OVER THE WRN ZONES THIS AFTN. RAIN CHANCES TO INCREASE FRIDAY AND PERSIST THROUGH MUCH OF THE WEEKEND AS A SLOW MOVING UPPER LEVEL LOW CROSSES TX. MADE MINOR TWEAKS TO HOURLY WINDS AND TEMPS THIS MORNING...BUT NO NEED TO UPDATE ZONES WHICH ARE IN GOOD SHAPE FOR TODAY. 24 PREV DISCUSSION... /ISSUED 647 AM CDT THU MAY 10 2012/ AVIATION...SOME PATCHY MVFR FOG STILL POSSIBLE AROUND AEX FOR THE NEXT HOUR OR SO....OTHERWISE CAVOK WILL GRADUALLY GIVE WAY TO INCREASING MID AND HIGH CLOUDS EXCEPT BPT WITH STRAOCU VFR CIGS AS A PACIFIC STORM SYSTEM TAKES SHAPE OVER WEST TEXAS. INTRODUCED VCSH INTO BPT AND LCH AFTER MIDNIGHT TNITE WITH VFR STRATOCU CIGS NOT QUITE REACHING AEX BY THIS TIME FRIDAY. SWEENEY PREV DISCUSSION... /ISSUED 421 AM CDT THU MAY 10 2012/ SYNOPSIS... A COLD FRONT EXTENDS THROUGH TAMPA TO GULF POINT 27N 88W...BECOMING A STATIONARY FRONT TO LAGUNA MADRE (UPPER MEXICAN GULF COAST). THE WESTERN FRONTAL SEGMENT (IE STATIONARY FRONT) WILL BEGIN ITS RETREAT POLEWARD TODAY...ACTING LIKE A WARM FRONT (IE WARM-FRONTAL SLOPE). A FRONTAL-WAVE CYCLONE WILL FORM ON THE WESTERN TIP OF WARM FRONT (NEAR GALVESTON) BY EARLY MORNING SATURDAY. FURTHER-UP...A COLD LOW...CURRENTLY SITUATED OVER THE MEXICAN DESERT NEAR CHIHUAHUA...WILL ENTER WEST TEXAS THIS EVENING. THE OCCLUDING LOW WILL SLOW TO A CRAWL (NEAR DALLAS) BY EARLY MORNING FRIDAY. SOUTHWESTERLY WINDS ALOFT...ASSOCIATED WITH THE TRAVELING CHIHUAHUA LOW...CONTINUE IMPINGING ON THE SIERRA-MADRE-ORIENTAL MOUNTAIN RANGE. THE IMPINGING WINDS ARE GENERATING TRAVELING SHORTWAVES WHICH PRODUCE AND TRANSPORT CIRRUS ACROSS TEXAS. DISCUSSION... TRAVELING CARIBBEAN AIR WILL MAKE ITS WAY TO THE WESTERN GULF COAST STATES TONIGHT...UPSLIDING THE RECENTLY-ARRIVED MIDWEST AIR. THE IN-PHASING OF SLANTWISE LIFT (UPSLIDING) WITH MESO-SYNOPTIC LIFT (TRAVELING SHORTWAVES) WILL MAKE FOR OVERRUNNING CLOUDS AND RAIN. THE RAIN (WITH SCATTERED EMBEDDED THUNDERSTORMS) WILL MOVE INTO SOUTHEAST TEXAS LATE THIS EVENING...WORKING ITS WAY EASTWARD INTO SOUTHWEST LOUISIANA DURING THE OVERNIGHT HOURS. RAIN (WITH EMBEDDED THUNDERSTORMS) WILL BE ONGOING ON FRIDAY ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUISIANA. BY SATURDAY...AN OCCLUDED SYSTEM WILL BE IN PLACE ACROSS THE WESTERN GULF COAST STATES (A DEEP OCCLUDED LOW FOUND EAST OF DALLAS WITH A TRIPLE-POINT LOW FOUND NORTHEAST OF GALVESTON (NEAR BEAUMONT). FLASH FLOODING IS POSSIBLE ACROSS SOUTHEAST TEXAS...WHERE 24-HOUR RAINFALL TOTALS (FRIDAY NIGHT-TO-SATURDAY NIGHT) WILL RANGE BETWEEN 3 TO 4 INCHES. LOCAL AMOUNTS BETWEEN 5 TO 7 INCHES ARE POSSIBLE. THE OVERRUNNING CLOUDS AND RAIN WILL PERSIST...ON AND OFF...THROUGH THE WEEKEND AS THE COLD LOW TRAVERSES ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE COLD LOW WILL EXIT INTO EXIT THROUGH SOUTHEAST LOUISIANA BY EARLY MORNING MONDAY. THE RAINS WILL BE COMING TO AN END. MARINE... THE AFOREMENTIONED FRONTAL WAVE CYCLONE IS NOW FORECAST TO HUG THE UPPER TEXAS COAST...BEFORE LANDFALLING THE CAMERON COAST BY EARLY EVENING SATURDAY. NEITHER GALE-FORCE WINDS NOR COASTAL FLOODING ARE EXPECTED. HOWEVER...A SMALL CRAFT ADVISORY MAY BE REQUIRED 21 && .PRELIMINARY POINT TEMPS/POPS... KLCH 64 79 64 79 65 / 50 60 60 80 50 KBPT 66 79 64 80 65 / 50 60 60 80 50 KAEX 59 80 61 81 63 / 10 50 50 80 60 KLFT 63 80 63 79 66 / 10 50 60 80 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 10, 5:35 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT THU MAY 10 2012 GMZ430-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-111115- SABINE LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 535 AM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT OVERRUNNING CLOUDS AND RAIN WILL BE SPREADING INTO SOUTHEAST TEXAS AFTER MIDNIGHT FRIDAY...WITH THE APPROACH OF A TEXAS LOW. THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE OVERRUNNING CLOUDS AND RAIN WILL EXPAND EASTWARD ON FRIDAY AND PERSIST THROUGH THE WEEKEND. A FLASH FLOOD WATCH MAY BE REQUIRED FOR SATURDAY...ESPECIALLY ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. BASIN-AVERAGED RAINFALL TOTALS ENDING SUNDAY MORNING WILL RANGE...FROM 1 TO 2 INCHES ACROSS SOUTH AND EAST-CENTRAL LOUISIANA...TO FROM 3 TO 4 INCHES ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE RAINS WILL BE COMING TO AN END AFTER MIDNIGHT MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ432-435-450-452-455-470-472-475-111115- CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 535 AM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL-WAVE LOW WILL FORM NEAR GALVESTON BY EARLY MORNING SATURDAY. THIS LOW WILL TRAVEL ALONG THE UPPER TEXAS COASTAL WATERS BEFORE LANDFALLING NEAR CAMERON BY EARLY EVENING SATURDAY. NEITHER GALE-FORCE WINDS NOR COASTAL FLOODING ARE EXPECTED DUE TO THE RELATIVE CLOSENESS OF LOW TO THE COAST. HOWEVER...A SMALL CRAFT ADVISORY MAY BE REQUIRED. IN ADDITION...THE FRONTAL-WAVE LOW WILL BRING ABOUT RAIN WITH EMBEDDED THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.